I have had this itchy rash all over my body for months (since 03/2011) It started as smooth, itchy rash in my underarms. Saw an internest who gave me oral Predisone as well as a shot a few weeks later. This did nothing. It proceeded to move and cover me from the inner thighs to my neck. At this point it was bumpy, almost like sandpaper. ER doctor told me it was from dry skin, to take anti-histimines and use lotion. It cleared slightly before I got to a dermatologist who did a biopsy which came back as "contact dermatitis" and gave me more oral Prednisone and a steroid ointment. I switched all my detergents, went to mostly cotton clothing and bedding. It seems as though it only presents in areas covered with clothing. A few weeks later, my backside was just covered in scabs from itching the white bumpy hives that started popping up from my waist to my inner thighs. No more problem with the under arms. Went back and had another biopsy which result in the same contact derm. The doctor threw his hands up and said that I would just have to figure it out. Ended up at an allergist who did a patch test of 29 chemicals, none of which were positive so the allergist threw her hands up too!
Well, I have spent months covered in itchy bumps. I am miserable!!!!! And no one has an answer. What do I do now? Where do I turn? Any idea what this could be from? Do you know of a doctor that will figure it out? I will fly somewhere if I have to.
One thing I notice is that I'm much more aggravated when I'm in the humidity or when I sweat. I just moved to a very very humid area of the country right before this started. Also, I have recently gained about 50lbs in about 8 months due to some lifestyle changes and possible thyroid problems (and all the steroids). Could this be connected? About 30 of it was put on prior to the rash starting. I am reluctant to work out as it itches to sweat.
Would you, by any chance, be able to post clear pictures of your lesions at your MedHelp profile page. We will gladly look at them.
Also, we have several questions:
1. Have you checked your thyroid function (FT3, FT4, TSH, etc.)?
2. Were initial lesions tested for antimicrobials (for example to exclude underarm fungal/yeast infection?
2. What is your profession? What do you come in contact with?
3. Did anything happened in your life (health, work,etc.) prior to appearance of first lesions?
4. Do you have any other heath concerns (you mentioned gaining weight, anything else)?
4. Is there eczema in your family?
5. Is there any other skin diseases in your family?
Wishing You Optimal Health,
Dr. Jasmina Jankicevic
SOUNDS LIKE SOMETHING MY WIFE JUST STARTED HAVING DOCTORS HAVE GIVEN HER ANTIBIOTICS AND NOTHING THEY USUALLY LEAVE HER BLACK SPOTS MOSTLY ON HER LOWER BUTTOCK AREA SHE WAS WORKING OUT LIKE CRAZY WHICH SEEMED TO MAKE THEM WORST BUT PRIOR TO WORKING OUT SHE WAS ALREADY GETTING THEM. ITS ABOUT A HANDSIZED AREA WITH LIKE 20 OR 30 THEY LOOK LIKE ACNE OR ABCESS BUT THEY AE WAY TOO MANY HOPEFULLY YOU GET AN ANSWER MAYBE IT COULD BE THE SAME THING
How are you? We have not heard from you after our initial comment with some questions. Please let us know if you can provide some additional information. If not, try to check your hormonal status, make sure you are not getting in contact with any unrecognized allergens (most basic patch testing series will not contain such allergens).
Among other skin diseases, allergic contact dermatitis, atopic dermatitis and atypical pityriasis rubra pillaris should be excluded.
Wishing you Optimal Health,
Dr. Jasmina Jankicevic
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.